Alert archive / California / Wind Advisories in 2015

Wind Advisory 33, NWS Los Angeles, CA

June 21, 2015

NWS Los Angeles, CA issued this wind advisory at Jun 21, 2015, 10:12 AM PDT. It took effect at Jun 21, 2015, 4:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2015, 10:12 AM PDT (17:12 UTC)
In effect from
Jun 21, 2015, 4:00 PM PDT
Expired
Jun 22, 2015, 3:00 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS76 KLOX 211712
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1012 AM PDT SUN JUN 21 2015

...GUSTY SUNDOWNER WINDS LATER TODAY AND TONIGHT ACROSS THE SANTA
YNEZ RANGE AND SANTA BARBARA SOUTH COAST...

.A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL GENERATE INCREASING
SUNDOWNER WINDS LATER TODAY AND TONIGHT ACROSS THE SANTA YNEZ
RANGE AND SANTA BARBARA SOUTH COAST. THE STRONGEST WINDS WILL BE
FOCUSED ACROSS WESTERN PORTIONS FROM GAVIOTA TO GOLETA. THE GUSTY
WINDS COMBINED WITH WARM AND DRY CONDITIONS WILL ALSO BRING
ELEVATED FIRE DANGER TO THE ADVISORY AREA. WINDS WILL DIMINISH BY
EARLY MONDAY MORNING...BUT ARE EXPECTED TO REDEVELOP LATER
MONDAY...POTENTIALLY REACHING ADVISORY LEVEL STRENGTH ONCE AGAIN.

CAZ039-052-220115-
/O.NEW.KLOX.WI.Y.0033.150621T2300Z-150622T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1012 AM PDT SUN JUN 21 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM PDT MONDAY. 

* TIMING...WINDS ARE EXPECTED TO INCREASE LATE THIS
  AFTERNOON...PEAKING IN STRENGTH THIS EVENING.

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS UP TO 45 MPH BELOW AND THROUGH PASSES AND CANYONS. THE
  STRONGEST WINDS WILL BE FOCUSED ACROSS WESTERN PORTIONS FROM
  GAVIOTA TO GOLETA. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAY 101 THROUGH
  GAVIOTA. THE GUSTY WINDS COMBINED WITH WARM AND DRY CONDITIONS
  WILL ALSO BRING ELEVATED FIRE DANGER TO THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

GOMBERG/SMITH
1 follow-up statement
872 
WWUS76 KLOX 220150
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
650 PM PDT SUN JUN 21 2015

...GUSTY SUNDOWNER WINDS LATER TODAY AND TONIGHT ACROSS THE SANTA
YNEZ RANGE AND SANTA BARBARA SOUTH COAST...

.A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL GENERATE
INCREASING SUNDOWNER WINDS TONIGHT ACROSS THE SANTA YNEZ RANGE
AND SANTA BARBARA SOUTH COAST. THE STRONGEST WINDS WILL BE FOCUSED
ACROSS WESTERN PORTIONS FROM GAVIOTA TO GOLETA. THE GUSTY WINDS
COMBINED WITH WARM AND DRY CONDITIONS WILL ALSO BRING ELEVATED
FIRE DANGER TO THE ADVISORY AREA. WINDS WILL DIMINISH BY EARLY
MONDAY MORNING...BUT ARE EXPECTED TO REDEVELOP LATER
MONDAY...POTENTIALLY REACHING ADVISORY LEVEL STRENGTH ONCE AGAIN.

CAZ039-052-221000-
/O.CON.KLOX.WI.Y.0033.000000T0000Z-150622T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
650 PM PDT SUN JUN 21 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* TIMING...WINDS ARE EXPECTED TO PEAK IN STRENGTH THIS
  EVENING...THEN SLOWLY DIMINISH AFTER MIDNIGHT.

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS UP TO 45 MPH BELOW AND THROUGH PASSES AND CANYONS. THE 
  STRONGEST WINDS WILL BE FOCUSED ACROSS WESTERN PORTIONS FROM 
  GAVIOTA TO GOLETA. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG HIGHWAY 101 THROUGH 
  GAVIOTA. THE GUSTY WINDS COMBINED WITH WARM AND DRY CONDITIONS 
  WILL ALSO BRING ELEVATED FIRE DANGER TO THE ADVISORY AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 21, 9:30 AM PDT, 42 minutes earlier.

Area forecast discussion, Jun 21, 9:30 AM PDT, 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 AM PDT SUN JUN 21 2015

.SYNOPSIS...

HIGH PRESSURE ALOFT WILL CONTINUE TO BRING HOT TEMPERATURES TO
INLAND AREAS THROUGH TODAY...WITH TRIPLE DIGIT HIGHS POSSIBLE FOR
THE ANTELOPE VALLEY AND FOOTHILLS. THE UPPER HIGH WILL MOVE EAST
WITH WEAK LOW PRESSURE AND GRADUAL COOLING EXPECTED THROUGH THE
MIDDLE OF NEXT WEEK. GRADUAL WARMING IS EXPECTED LATE THIS WEEK AND
SATURDAY AS UPPER LEVEL HIGH PRESSURE STARTS TO MOVE IN AGAIN.
MARINE LAYER CLOUDS WILL AFFECT THE COASTAL AREAS DURING THE NIGHT
AND MORNING HOURS.

&&

.SHORT TERM (TODAY-TUE)...
THE STRONG UPPER LEVEL HIGH PRESSURE SYSTEM THAT HAS BEEN FOCUSED RIGHT OVER
SOUTHERN CALIFORNIA THE PAST FEW DAYS IS BEGINNING TO SHIFT EASTWARD INTO WESTERN
ARIZONA TODAY. AS A RESULT...PRESSURE GRADIENTS TRENDING ONSHORE THIS MORNING AND
MARINE LAYER DEPTH INCREASING. LATEST ACARS SOUNDING SHOWING MARINE LAYER DEPTH
THIS MORNING AROUND 1400 FEET ACROSS LOS ANGELES BASIN...AS COMPARED TO THE 700
FOOT DEPTH THE PAST COUPLE OF DAYS. CONSEQUENTLY...LOW CLOUDS AND FOG ARE MORE
WIDESPREAD ACROSS COASTAL AREAS THIS MORNING...INCLUDING PORTIONS OF THE CENTRAL
COAST...AS WELL AS THE COASTAL PORTIONS OF LOS ANGELES AND VENTURA COUNTIES. THE
STRONGER ONSHORE FLOW AND INCREASED MARINE INFLUENCE WILL BRING SLIGHT COOLING TO
MOST COASTAL AND VALLEY AREAS TODAY...AND WILL TWEAK TEMPERATURES DOWN A BIT IN THESE
AREAS BASED ON LATEST TRENDS. THE MOUNTAINS AND ANTELOPE VALLEY WILL CONTINUE TO SEE LITTLE
CHANGE IN THEIR HOT TEMPERATURES WITH SOME MORE TRIPLE DIGIT READINGS ON TAP THIS
AFTERNOON. IN ADDITION...THE GUSTY ONSHORE WINDS WILL CONTINUE TO IMPACT THE
MOUNTAINS AND DESERTS...WITH GUSTS GENERALLY IN THE 30 TO 40 MPH RANGE...EXCEPT
ISOLATED GUSTS AS HIGH AS 45 MPH IN THE FOOTHILLS NEAR LAKE PALMDALE.

ANOTHER SHORT TERM CONCERN WILL BE GUSTY SUNDOWNER WINDS FOR THE SANTA YNEZ RANGE
AND SBA SOUTH COAST THE NEXT COUPLE OF DAYS. IN MORNING UPDATE...WILL INCLUDE WIND
ADVISORY FOR LATER TODAY AND TONIGHT ACROSS THESE AREAS...WITH WIND GUSTS OF
35 TO 45 MPH ACROSS WIND PRONE PASSES AND CANYONS. OTHERWISE CONTINUED GRADUAL
COOLING TREND THROUGH REMAINDER OF SHORT TERM FORECAST PERIOD AS ONSHORE FLOW
AND MARINE LAYER INFLUENCE GRADUALLY INCREASES THROUGH THE PERIOD.

AREAS OF GUSTY WINDS COMBINED WITH THE LINGERING WARM AND DRY CONDITIONS WILL CONTINUE
TO BRING ELEVATED FIRE DANGER TO INLAND AREAS AS WELL AS THE SBA SOUTH COAST THE
NEXT COUPLE OF DAYS...PLEASE SEE FIRE DISCUSSION BELOW FOR MORE DETAILS.

*** FROM PREVIOUS DISCUSSION ***

NOTE ON THE PARK HILL FIRE...EXPECT SMOKE TO AFFECT AREAS TO THE
EAST AND SOUTHEAST IN EASTERN SLO AND SBA COUNTIES OVER THE NEXT FEW
DAYS AS THE MEAN WIND DIRECTION WILL CARRY SMOKE IN THIS DIRECTION.

TODAY IS THE SUMMER SOLSTICE. THE LONGEST DAYLIGHT HOURS OF THE YEAR
FOR THE NORTHERN HEMISPHERE. SUMMER OFFICIALLY BEGINS THIS MORNING
AT 938 PDT.

.LONG TERM (WED-SAT)...A WEAK UPPER TROUGH WILL BE PUSHING SOUTH OFF
THE COAST OF NORTHERN CALIFORNIA. THIS WILL HELP TO BREAK DOWN THE
UPPER RIDGE ACROSS THE NORTHERN PORTION OF THE FORECAST AREA WHERE
HIGH TEMPS SHOULD BE A BIT COOLER. OVERALL...WEDNESDAY WILL BE
SIMILAR TO TUESDAY AS FAR AS LOW CLOUDS AND TEMPS FOR COAST AND
COASTAL VALLEYS S OF POINT CONCEPTION...BUT THE INTERIOR WILL WARM A
FEW DEGREES AS ANOTHER UPPER HIGH DEVELOPS OVER THE FOUR CORNERS
REGION. THIS HIGH WILL STRENGTHEN AND BY FRIDAY WILL TAKE ON A NW TO
SE AXIS. BOTH THE GFS AND EUROPEAN MODEL SHOW THIS. THIS UPPER
PATTERN IS CONDUCIVE FOR DRAWING UP ANY MID LEVEL MOISTURE AVAILABLE
FROM NRN MEXICO OR ARIZONA. THE ECMWF HAS BECOME A BIT MORE BULLISH
THAN THE GFS WITH BRINGING UP SOME 500-700 MB MOISTURE OVER SOUTHERN
CALIFORNIA LATE THIS WEEKEND...THEN INTO NORTHERN CALIFORNIA BY
EARLY NEXT WEEK. IT IS TOO EARLY TO GET A HANDLE ON DETAILS WITH
TIMING IF THERE WILL BE ANY SHOWERS OR ELEVATED THUNDERSTORMS TO
DEVELOP BY SUNDAY OR INTO EARLY NEXT WEEK...BUT THIS WEATHER
SITUATION WILL BE MONITORED CLOSELY. THERE IS THE POTENTIAL FOR DRY
LIGHTNING WITH THIS SCENARIO AS WELL. STILL KEPT SLIGHT CHANCE POPS
OUT OF THE FORECAST FOR NOW...BUT IF MODEL RUNS STAY ON THIS SAME
TRACK...THEN POPS WILL BE ADDED FOR AT LEAST THE MOUNTAINS AND
DESERTS SOON.

&&

.AVIATION...

21/1140Z

AT 0845Z...THE MARINE LAYER AT KLAX WAS 900 FEET DEEP. THE TOP OF
THE INVERSION WAS AROUND 2700 FEET WITH A TEMPERATURE OF 26 DEGREES
CELSIUS.

FAIR CONFIDENCE IN TAFS. THE MORNING CLEARING SHOULD BE WITHIN AN
HOUR OF FCST. THERE IS 20 PERCENT CHC OF IFR CIGS AT KBUR AND KVNY
13Z-15Z.

KLAX...GOOD CONFIDENCE IN TAF. CIGS SHOULD CLEAR WITHIN AN HOUR OF
FCST.

KBUR...GOOD CONFIDENCE IN TAF WITH ONLY A 20 PERCENT CHANCE OF
IFR/LIFR CIGS BETWEEN 13Z AND 15Z AND A 30 PERCENT CHC OF MVFR VIS
13Z-17Z.

&&

.MARINE...21/900 AM

HIGH CONFIDENCE IN SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST
WINDS OVER MOST OF THE THE OUTER WATERS THROUGH AT LEAST TUESDAY
MORNING AND WILL LIKELY PERSIST THROUGH WEDNESDAY.

THERE IS A 20 TO 30 PERCENT CHANCE OF GALE FORCE WINDS IN PORTIONS
OF THE OUTER WATERS MONDAY AND TUESDAY AFTERNOONS INTO THE EVENING.

IN THE SANTA BARBARA CHANNEL...LOCAL SCA CONDTIONS ARE LIKELY LATER
THIS AFTERNOON AND EVENING IN THE FAR WESTERN PORTION. TONIGHT...
GUSTY SUNDOWNER WINDS WILL AFFECT THE WATERS CLOSE TO SHORE FROM
GAVIOTA TO EL CAPITAN STATE BEACH. LOCAL NORTHERLY WIND GUSTS UP TO
30 KNOTS WILL BE POSSIBLE BELOW PASSES AND CANYONS...ALONG WITH
LOCALLY CHOPPY SEAS.

&&

.FIRE WEATHER...
ELEVATED FIRE DANGER WILL CONTINUE ACROSS INTERIOR SECTIONS TODAY DUE TO
GUSTY ONSHORE WINDS COMBINED WITH VERY WARM AND DRY CONDITIONS. ONSHORE
WINDS WILL CONTINUE TO GUST BETWEEN 25 AND 35 MPH ACROSS MANY INTERIOR
VALLEY...MOUNTAIN...AND DESERT LOCATIONS TODAY...WITH ISOLATED GUSTS AS
HIGH AS 45 MPH IN THE FOOTHILLS OF THE ANTELOPE VALLEYS. THE HIGHWAY 14
CORRIDOR FROM SANTA CLARITA VALLEY THROUGH THE ANTELOPE VALLEY WILL CONTINUE
TO BE ESPECIALLY VULNERABLE DUE TO THESE GUSTY WINDS...TEMPERATURES NEAR
100 DEGREES...AND HUMIDITIES IN THE SINGLE DIGITS AND TEENS. BRIEF CRITICAL
FIRE WEATHER CONDITIONS LIKELY THIS AFTERNOON IN THESE AREAS.

ANOTHER AREA OF CONCERN WILL BE GUSTY SUNDOWNER WINDS DURING THE LATE AFTERNOON
THROUGH NIGHTTIME HOURS ACROSS THE SANTA YNEZ RANGE AND SBA SOUTH COAST THE
NEXT COUPLE OF DAYS. WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED ACROSS WIND PRONE
PASSES AND CANYONS...MAINLY WESTERN PORTIONS FROM GAVIOTA TO GOLETA. SANTA
BARBARA-SANTA MARIA PRESSURE GRADIENT ALREADY TRENDING OFFSHORE AS COMPARED TO
YESTERDAY...AND IS EXPECTED TO PEAK BETWEEN -4 AND -4.5 MB BY THIS EVENING AND
AGAIN MONDAY EVENING. THE SUNDOWNER WINDS ARE EXPECTED TO BRING SOME WARMING
TEMEPRATURES INTO THE 80S LATE IN THE DAY ACROSS THESE WESTERN PORTIONS.
HUMIDITY VALUES COULD BRIEFLY FALL INTO THE TEENS RESULTING IN A BRIEF PERIOD
OF CRITICAL FIRE WEATHER CONDITIONS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...GOMBERG/KAPLAN
AVIATION/MARINE...SWEET/RORKE
FIRE WEATHER...GOMBERG/SMITH
WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 21, 6:00 AM PDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN JUN 21 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-221300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE WILL BE PATCHY DENSE FOG ACROSS COASTAL AREAS AND A FEW
COASTAL VALLEYS AS WELL THIS MORNING. VISIBILITY ONE QUARTER MILE OR
LESS WILL BE POSSIBLE. THERE WILL BE SMOKEY CONDITIONS FROM THE
"PARK HILL FIRE" IN THE SAN LUIS OBISPO COUNTY MOUNTAINS AS WELL AS
AREAS TO THE EAST AND EAST-SOUTHEAST TODAY THROUGH TOMORROW. THE
SMOKE SHOULD LAY DOWN DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

EXPECT CONTINUED PATCHY DENSE FOG ACROSS THE COAST AND COASTAL
VALLEYS THROUGH THE MIDDLE OF THE WEEK AT LEAST. THERE WILL CONTINUE
TO BE SMOKEY CONDITIONS ACROSS THE INTERIOR SAN LUIS OBISPO COUNTY
AND POSSIBLY THE NORTHEASTERN PORTION OF SANTA BARBARA COUNTY OVER
THE NEXT FEW DAYS. MODELS ARE HINTING AT THE POSSIBILITY OF SOME MID
LEVEL MOISTURE GETTING DRAWN IN TO SOUTHERN CALIFORNIA LATE NEXT
WEEKEND. ALTHOUGH IT IS STILL TOO EARLY TO GIVE ANY
DETAILS...ELEVATED THUNDERSTORMS WITH THE POTENTIAL OF DRY LIGHTNING
COULD BE A FACTOR LATE NEXT WEEKEND OR INTO THE FOLLOWING WEEK.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:50 AM PDTSmall Craft AdvisoryLOX71 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.